Search our website Find job opportunies at THI and St. Luke's Find a doctor location and contact information
Heart Information Center
 
Ask a Heart Doctor
  Back to previous page

 

Help us improve this service.

Your feedback will help guide us in developing this site.

Ask a Texas Heart Institute Doctor 
Informed patients make better patients.

Question:

I take aspirin and flax seed, and bruise easily. Am I overdoing it taking both?

I am a 75 year old male and am on an aspirin regimen of 81 mg p/day. I also have flax seed each day containing 1400 mg of Omega 3. I get bruises very easily and when I bleed, it is excessive. Am I overdoing it taking both? I have no history of heart disease personally, but a strong family history of it.

submitted by Shel from San Diego, California on 8/20/2012

Answer:

by Texas Heart Institute cardiologist, George Younis, MD    

George Younis, MDMany people have bruising on aspirin. The actual bleeding effect of a flax seed supplement, on the other hand, has never been proven to be significant despite lofty claims -- and in all likelihood, is very minimal.  Perhaps try taking the aspirin every other day, but be sure to tell your doctor about the bleeding so you can be tested for other things.      

See also on this site:     

Has your question or a similar one already been answered?

Search all the Heart Doctor questions and answers.

To search for a doctor or access St. Luke's physician referral service, use the "Find a Doctor" link at the top of this page.


Updated August 2012
Top  
Like us on Facebook Follow us on Twitter Subscribe to us on YouTube Find Us on Flicikr Follow Us on Pinterest Add us on Google+ Find us on LinkedIn

Please contact our Webmaster with questions or comments.
Terms of Use and Privacy Policy
© Copyright 1996-2014 Texas Heart Institute.
All rights reserved.
This website is accredited by Health On the Net Foundation. Click to verify. U.S. NEWS America's Best Hospitals 2013-14